Couldn't find what you looking for?

TRY OUR SEARCH!

I had my gallbladder removed April 10 this year. I am now experiencing pain in my right upper back between my shoulder blade and spine but visceral. Also it hurts under my right ribs. I had no gallstones to have been left behind. I have read many posts of people experiencing the same pain--what is the cause? Also having severe gastric burning in spite of taking Nexium daily.

Loading...

Hi:
My only advise would be to get back to your doctor. It's still pretty soon after your surgery and unless the doctor explained that these were possible symptom, he needs to know right away so that he can be sure that your recovery is going as it should. Get in right away. Let us know what he says. I'm curious to know what the other people who reported these symptoms found out. Did they say? We'll wait to hear from you.
Reply

Loading...

My big problem is that I had the surgery at a major medical center 4 hours away where I was sent due to the complexity of liver mass removal . I am trying to deal with local doctors now although have spoken with PA for out of town surgeon. He could not offer any suggestions over the phone but said this was not normal surgical progress and they would certainly see me if I came in. I am trying to avoid that as I have found I can't get doctor appts and diagnostics done in the same trip and back and forth plus hotels is arduous and expensive. I hope to get this solved locally--trying to get my appt with GI doctor moved up. I don't see him for 2 weeks and at this rate, I will have starved to death by then! I have a Family Practice doctor that I can see at any time so if it gets really bad, he could start some diagnostics.
Reply

Loading...

I am seeing my GP tomorrow and moved up GI appt to Tuesday. I made the appt with GP because I don't think I can wait that long with the level of pain and gastric distress I am experiencing. I will let you know what I find out.
Reply

Loading...

The above 2 posts were mine "guest" and arriba. My surgery was in Houston and we live 4 hours from there. I saw my Family Practice doctor who of course, is checking labs for pancreatitis, won't know until Monday. I would think if it were that I would have fever and nausea and vomiting which I have not. He said he had had another patient with this problem which turned out to be pinched nerve diagnosed by myelogram, previously missed by every other scan and Xray. He suggested that if current meds don't help it that we treat it as nerve pain. Well, it just doesn't feel like that, it feels much more visceral than I would think nerve pain would feel. It feels like I have a hot gallbladder except I don't have a gallbladder! Also stomach burns constantly like it is on fire.

I will know something Monday and then hope to see new GI guy Tuesday.
Reply

Loading...

Hi Arriba:
What did you find out at your last doctor' visit? Did you have to change your meds? It sounds like you were in a lot of pain. Has the pain gotten better? I really hope so. If you have a pinched nerve, that might take some additional investigation, but do it. Pinched nerves, as we've said, can cause long-term problems. I hope that things are better for you know. Please let me know how you are doing now.
Reply

Loading...

I posted a long response to this as "guest", did not know I was not logged in. Don't know where it went! If it doesn't appear, I will re-do
Reply

Loading...

I don't know where my post went--maybe under another topic. Sorry for the delay. I was having severe burning in my stomach unrelieved by antacids or PPIs. I was treated for bile reflux by Family Practice doctor but the new meds did not help much(Questran, Carafate, doubled Nexium). The scheduling was a nightmare as they all need to be taken on an empty stomach and I am trying to eat more and more frequently. I might have lost a little ground during that time. Saw a GI here who took me off Questran and Carafate, said bile reflux was hard to diagnose, put me on Megace and suggested trmt for depression. I could not take the Megace as it is a steroid with wgt gain as a side effect and stomach upset as a side effect. I guess he did not hear me when I said my stomach was on fire!

The pain behind my shoulderblade has subsided. I get twinges occasionally but nothing like it was previously. All labs are normal and in Houston they even checked for malabsorption problems because of my lack of wgt gain--all normal. I don't see how I can feel so bad when all chemistry is normal. I look pale but am not anemic.

I am being treated for anxiety and will admit to having less pain but am still so weak and not gaining wgt. I am lucky in that any diarrhea I might have is controlled by taking calcium supplements which in the past, constipated me terribly so it is all working out in that respect.

I regret I have no answers for anyone but am doing better pain wise.
Reply

Loading...

Hi Arriba, I'm really sorry to hear that the scheduling was a nightmare. I am curious to hear what you are on right now for your anxiety though and if that has caused any interference or complications for you? Thanks again for updating!
Reply

Loading...

I am now off all GI meds, taking only Xanax .5 three times a day. That is what is ordered but I get sleepy so take only .25 during the day and .5 at night. My mental outlook has improved greatly. I am not having pain of any kind, not in stomach or under shoulderblade. The burning stopped while I was in Houston for followup visit with surgeon. I had abd CT which required drinking a LOT of barium. I felt so bad during that, was nauseated the next day but had no gastric pain. Nausea subsided and pain never came back. All labs were normal, they even checked for malabsorption problems but found no problem. Liver profile and pancreatic enzymes all find. I have had trouble gaining wgt after the surgery and have not been getting stronger, that is why they checked labs and CT.

I saw an internist there who said that bile reflux does not respond well to antacids or PPI therapy. I decided at that point to take myself off Nexium which was the only drug I was taking by then. It wasn't helping the burning so why stay on it? I know it blocks absorption of iron and electrolytes so I figured I am better off without it.

To answer your question, I am doing better since starting Xanax, don't know if it is just timing or was I worrying myself into worse health. I still tire VERY easily but am eating more than I did pre-operatively and feel I have gained a little ground. Being pain free has also done a lot to ease my anxiety, I was so sure there was still something very wrong in spite of the horrendous surgery I had just endured. I did learn that there is pain in the operative area of GB etc as it heals. I hope that helps many of those I read about here who suffer so. So far, my pain has gone, hope it stays that way.
Reply

Loading...

Well I think it's important to recognize the mind-body health connection that I think a lot of patients and doctors ignore! I think the Xanax is helping you out a lot, at least as far as I can see! Are you doing therapy too or are you doing this well without any sort of professional help beyond prescription drugs?
Reply

Loading...

I am seeing a psychiatrist for the xanax. He has also recommended talk therapy to help with anxiety issues. I have appt with psychologist for that although am doing better now that pain is gone. Have thought about not going but might go anyway. I know that pharmaceuticals alone are not the answer and I am willing to do whatever it takes. I have always been very practical so it is hard for me to accept that I can't just slog through this. Luckily, I have support from family and friends--I don't know how people conquer problems without it.
Reply

Loading...

I don't either! I am really glad to hear that you are about to go through talk therapy though because I think that it's a very good way to help yourself get better. Were you diagnosed with any anxiety disorders or anything or was it just a general recommendation?
Reply

Loading...

I saw this doctor late last fall for what I perceived as coping problems: husband had surgery, was not as into his rehab as I was, got head lice, had lots of people come to stay to visit and "help"--I was wigging out. Also was starting with the problems that lead up to my surgery but did not know it yet. He diagnosed adjustment reaction at that time, gave me Xanax which helped. If he gave me a diagnosis this time, I was not paying attention. He did not think I am depressed(I think I was for a few weeks after the surgery but not now. I was in the process of tapering off Fentanyl patches and it was a mindf#$k). He thinks this is a temporary thing related to my concerns with recovery, potential lingering problems etc. I don't feel now like I did when I was depressed--I was crying every day, no interest in most things, did not have any hope of recovery--basically thought I was dying and the doctors had missed something major. I am not experiencing any of those things now just ever present worry about long term health.
Reply

Loading...

Yeah, I think that I would trust what the doctor says. I know that it can be really difficult to adjust after surgery and it sounds like WOW were you having a lot of crises one after the other! I guess the only thing I can ask now is, well, can you feel comfortable with knowing that you'll never be 100% sure of what's to come? I have troubles worrying about my health as well, but I realized that there isn't much I can do, so I do what I can and just trust that things will be okay. Does that make sense?
Reply

Loading...